Econometrica: May 1970, Volume 38, Issue 3

Numerical Solution of Nonlinear Planning Models

https://doi.org/0012-9682(197005)38:3<453:NSONPM>2.0.CO;2-O
p. 453-467

David Kendrick, Lance Taylor

The use of numerical techniques for solving dynamic nonlinear multisectoral models for development planning is analyzed. A four sector model with nonlinear welfare, production, and investment functions is developed and solved using conjugate gradient and neighboring extremal methods. The model draws on recent developments in nonlinear theoretical growth models and linear development planning models. Sensitivity tests on the turnpike properties of the model and on changes in the elasticity of substitution parameters in the production function are discussed. The numerical techniques used have their origins in control theory applications and exploit the dynamic structure of the planning model.

Log In To View Full Content

Back